mental-health-icon

Anxiety,insomnia

I Was on zapiz 0.25mg and escitalopram 5mg for six months after dat it was tapered off..now again m facing same problems..n doctor is again asking me to take escitalopram and Etizola 0.25..I m a medical student in third year mbbs.n I m scared by taking anxiolytic I might have memory loss..what should me done..pls help..I m having my exams in 10days..
views-icons 44 Views Bookmark this Answer
Bookmark
v

Doctor Answers (3) on Anxiety,insomnia

doctor profile image
Dr. Bevin S Chennai | Psychiatrist
Answered
Don't panic. Your symptoms seems to have relapsed.  So  it is better to take these drugs. Anxiolytics are less likely to cause memory disturbances. But your anxiety and stress will impair your concentration and memory.
Next Steps
kindly follow your psychiatrist directions.
Health Tips
kindly practice a zen technique  ( counting your breath for a minute or two). it helps to relax your mind and concentrate on the task. All the best for your exams. Be relaxed stay healthy.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Jankhana Hakani Mumbai | Psychiatrist
Answered
Hi.
You need to continue your medicines as your symptoms have re appeared, assuming they are the same symptoms as before since you have not mentioned your symptoms. These medicines will not cause memory loss. don't worry about it and give your exam for now.
For any further clarification you may talk to your psychiatrist coz he/she knows ur case better.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Kavita Sagarkar Mumbai | Psychiatrist
Answered
Hi, you have not written the symptoms that you were having when the doctor first prescribed escitalopram and clonazepam( zapiz) and you have also not mentioned your current symptoms. I am assuming from the medication , that you went through some mild depressive symptoms and anxiety like symptoms and probably had sleep difficulties. The dose of both the medications is very mild, so you should not worry about memory loss. However your symptoms have recurred after tapering the medication. I would suggest you to consult a Psychiatrist. Please understand that a diagnosis is very important to chalk out a treatment plan. Also, variables like your personality type, your coping skills would have an impact on the primary disorder . At the present, if you do not have time to visit someone as your exam is near, you can restart the above medication without fear of side effects. Even etizolam at the dose mentioned should be fine for a short period. You do need to go in for a reassessment of your problem and add counseling/therapy to it at a later date. In the meantime, relax using some deep breathing techniques, eat small meals regularly, eat healthy, try to remove negativity and do positive visualisation exercises that your exam will go well etc. Schedule a time for sleep and try and get good quality sleep. Change your perception about your exams . You have probably worked hard all year and if you just relax you would do much better. You could go through some of the relevant health feed articles of mine. Hope this helps, All the best for your health and exams!
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO